Structured doubling algorithms for weakly stabilizing Hermitian solutions of algebraic Riccati equations

Tsung-Min Hwang, Wen Wei Lin

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

In this paper, we propose structured doubling algorithms for the computation of the weakly stabilizing Hermitian solutions of the continuous- and discrete-time algebraic Riccati equations, respectively. Assume that the partial multiplicities of purely imaginary and unimodular eigenvalues (if any) of the associated Hamiltonian and symplectic pencil, respectively, are all even and the C/DARE and the dual C/DARE have weakly stabilizing Hermitian solutions with property (P). Under these assumptions, we prove that if these structured doubling algorithms do not break down, then they converge to the desired Hermitian solutions globally and linearly. Numerical experiments show that the structured doubling algorithms perform efficiently and reliably.

Original languageEnglish
Pages (from-to)1452-1478
Number of pages27
JournalLinear Algebra and Its Applications
Volume430
Issue number5-6
DOIs
Publication statusPublished - 2009 Mar 1

Keywords

  • Algebraic Riccati equation
  • Global and linear convergence
  • Hermitian solution
  • Purely imaginary eigenvalue
  • Structured doubling algorithm
  • Unimodular eigenvalue

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Structured doubling algorithms for weakly stabilizing Hermitian solutions of algebraic Riccati equations'. Together they form a unique fingerprint.

  • Cite this